Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 13, NWS Houston/Galveston, TX

February 25, 2018Polk County, San Jacinto County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Feb 25, 2018, 7:19 PM CST for Polk County, San Jacinto County, Texas. It took effect at Feb 25, 2018, 8:19 PM CST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2018, 7:19 PM CST (01:19 UTC)
In effect from
Feb 25, 2018, 8:19 PM CST
Expired
Feb 26, 2018, 4:15 PM CST
In force
20 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Polk County, TX, San Jacinto County, TX

The radar

The Houston radar (KHGX), 145 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Long King Creek at Livingston (LIVT2). The gauge peaked at 21.59 ft at Feb 26, 2018, 1:00 AM CST.

actionminormoderate102002/2602/27
Action stage
14 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08066200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS44 KHGX 260119
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
719 PM CST Sun Feb 25 2018

...The National Weather Service in Houston/Galveston has issued a flood warning 
for the following rivers...

  Long King Creek At Livingston affecting the following counties in Texas...
  Polk...San Jacinto


...Forecast flooding changed from Minor to Moderate severity for the following 
rivers in Texas...
  Menard Creek Near Rye affecting Hardin...Liberty and Polk Counties

For Menard Creek at Rye, Minor flooding is occuring, with Moderate flooding 
forecasted.  For Long King Creek at Livingston, Minor flooding is forecasted.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to rising water and
take all precautions to protect their property. Do not drive or walk into 
flooded areas the depth and water velocity could be too great for you to cross 
safely. Motorists should avoid any water covered roads and find an alternate 
route. Livestock and equipment should be removed from the flood plain 
immediately.


Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC199-291-373-261318-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-180302T0055Z/
/RYET2.2.ER.180225T1713Z.180228T0600Z.180301T1855Z.NO/
719 PM CST Sun Feb 25 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Menard Creek Near Rye
* until Thursday evening...or until the warning is cancelled.
* At 0615 PM Sunday the stage was 21.4 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet. Moderate flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.7 feet by early Wednesday
  morning. The river will fall below flood stage Thursday early afternoon.
* At 23.0 feet...Moderate lowland flooding begins as low lying areas along the 
  creek are inundated.



&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time     Mon    Tue    Wed    Thu

Menard Creek
  Rye                  20    21.4   Sun 06 PM     22.6   23.6   22.5   18.9
 
&& 
 
LAT...LON 3056 9464 3042 9472 3044 9483 3053 9486 3049 9475 3056 9475


$$

TXC373-407-261318-
/O.NEW.KHGX.FL.W.0013.180226T0219Z-180226T2215Z/
/LIVT2.1.ER.180226T0219Z.180226T0600Z.180226T1615Z.NO/
719 PM CST Sun Feb 25 2018

The National Weather Service in Houston/Galveston has issued a 

* Flood Warning for 
  The Long King Creek At Livingston.
* until Monday afternoon...or until the warning is canceled.
* At 0630 PM Sunday the stage was 18.1 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...Rise above flood stage by this evening and continue to rise to near
  20.9 feet by after midnight tomorrow. The river will fall below flood stage by 
  tomorrow late morning.



&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time     Mon    Tue    Wed    Thu

Long King Creek
  Livingston           19    18.1   Sun 06 PM     12.9    6.5    5.7    5.3
 
&& 
 
LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500 3072 9501 3092 9491


$$
2 follow-up statements
214 
WGUS84 KHGX 261546
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
946 AM CST Mon Feb 26 2018


A river flood warning remains in effect for the East Fork San Jacinto...Long 
King Creek...Menard Creek...Peach Creek...West Fork San Jacinto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC199-291-373-271546-
/O.EXT.KHGX.FL.W.0003.000000T0000Z-180301T1648Z/
/RYET2.2.ER.180225T1713Z.180228T0600Z.180301T1048Z.NO/
946 AM CST Mon Feb 26 2018

The Flood Warning continues for
  The Menard Creek Near Rye
* until Thursday morning...or until the warning is canceled.
* At 0915 AM Monday the stage was 23.1 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue rising to near 24.6 feet by early Wednesday
  morning. The river will fall below flood stage Thursday morning.




&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time     Tue    Wed    Thu    Fri

Menard Creek
  Rye                  20    23.1   Mon 09 AM     23.5   24.1   19.8   16.7
 
&& 
 
LAT...LON 3056 9464 3042 9472 3044 9483 3053 9486 3049 9475 3056 9475


$$

TXC339-271546-
/O.EXT.KHGX.FL.W.0004.000000T0000Z-180228T0800Z/
/SPDT2.2.ER.180225T2259Z.180226T2100Z.180227T2000Z.NO/
946 AM CST Mon Feb 26 2018

...Flood Warning extended until late Tuesday night...The Flood Warning continues
for
  The Peach Creek Near Splendora
* until late Tuesday night...or until the warning is canceled.
* At 0900 AM Monday the stage was 15.7 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 16.0 feet by late this 
  afternoon. The river will fall below flood stage tomorrow early afternoon.
* At 16.0 feet...Moderate lowland begins as minor roads near the creek become 
  innundated.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time     Tue    Wed    Thu    Fri

Peach Creek
  Splendora            13    15.7   Mon 09 AM     14.6    9.1    8.1    7.3
 
&& 
 
LAT...LON 3031 9528 3031 9525 3011 9513 3011 9523


$$

TXC373-407-270113-
/O.EXT.KHGX.FL.W.0013.000000T0000Z-180227T0113Z/
/LIVT2.1.ER.180226T0108Z.180226T0701Z.180226T1913Z.NO/
946 AM CST Mon Feb 26 2018

...Flood Warning extended until this evening...The Flood Warning continues for
  The Long King Creek At Livingston
* until this evening...or until the warning is canceled.
* At 0916 AM Monday the stage was 20.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by this 
  afternoon.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time     Tue    Wed    Thu    Fri

Long King Creek
  Livingston           19    20.7   Mon 09 AM      7.2    6.1    5.5    5.2
 
&& 
 
LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500 3072 9501 3092 9491


$$

TXC201-291-339-271546-
/O.EXT.KHGX.FL.W.0005.000000T0000Z-180303T0600Z/
/NCET2.1.ER.180226T1120Z.180228T1200Z.180302T1800Z.NO/
946 AM CST Mon Feb 26 2018

...Flood Warning extended until late Friday night...The Flood Warning continues 
for
  The East Fork San Jacinto Near New Caney
* until late Friday night...or until the warning is canceled.
* At 0932 AM Monday the stage was 58.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 58.0 feet.
* Forecast...The river will continue rising to near 59.2 feet by Wednesday 
  morning. The river will fall below flood stage Friday early afternoon.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time     Tue    Wed    Thu    Fri

East Fork San Jacinto River
  New Caney            58    58.2   Mon 10 AM     58.9   59.2   58.9   58.2
 
&& 
 
LAT...LON 3024 9515 3024 9504 3007 9510 3007 9520 3014 9517


$$

TXC201-339-270730-
/O.CON.KHGX.FL.W.0014.000000T0000Z-180227T0730Z/
/HMMT2.1.ER.180226T1130Z.180226T1445Z.180226T1930Z.NO/
946 AM CST Mon Feb 26 2018

The Flood Warning continues for
  The West Fork San Jacinto In Humble
* until late tonight...or until the warning is canceled.
* At 0845 AM Monday the stage was 49.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 49.3 feet.
* Forecast...The river will continue to fall to below flood stage by this 
  afternoon.
* At 49.3 feet...49.5 feet MSL...Minor lowland flooding begins in the vicinity 
  of the gage. North side turnaround at US 59 begins to flood. Low points on 
  Thelma Road, Aqua Vista Drive, and Riverview Drive begin to flood.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time     Tue    Wed    Thu    Fri

West Fork San Jacinto River
  Humble               49    49.4   Mon 09 AM     48.1   47.3   46.5   45.2
 
&& 
 
LAT...LON 3015 9529 3004 9520 2998 9527 3008 9536


$$
602 
WGUS84 KHGX 262004
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
204 PM CST Mon Feb 26 2018


The river flood warning has been cancelled for the Long King Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC373-407-262034-
/O.CAN.KHGX.FL.W.0013.000000T0000Z-180227T0113Z/
/LIVT2.1.ER.180226T0108Z.180226T0701Z.180226T1802Z.NO/
204 PM CST Mon Feb 26 2018

The Flood Warning is canceled for
  The Long King Creek At Livingston
* At 0130 PM Monday the stage was 17.5 feet.
* Fell below flood stage at 12:02 PM Monday.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to 6.9 feet by Tuesday 6AM.
* At 19.0 feet...At levels above 19 feet minor lowland flooding begins as water 
  escapes the main channel of the creek.



&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time      Mon     Tue     Wed    Thu

Long King Creek
  Livingston           19    17.5   Mon 01 PM     12.9    6.4    5.7    5.3
 
&& 
 
LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500 3072 9501 3092 9491


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:55 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 25, 5:55 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
555 PM CST Sun Feb 25 2018

.AVIATION [00Z TAF Issuance]...

Latest radar trends have elevated convection ongoing through about
01-02Z this evening mainly for KCXO/KIAH/KHOU/KSGR terminals.
Other terminals may have some light rain ending about the same
time frame with maybe a lingering shower. Surface analysis has
cold front along the coast just north of KLBX/KGLS but will take
an hour or two to push through those sites. Winds north of the
boundary have increased so think there is finally a stronger push
which may be the result of the subtropical jet exiting the region.

Ceilings tonight will likely be IFR and possibly LIFR. Model
guidance suggests lower ceilings and visibility and likely hit
that harder in the TAFs for the 06Z update. Suspect that there
will be numerous terminals with LIFR conditions given the recent
rains and cooler air riding over the moist grounds.

Ceilings will be slow to improve but think there is a chance at
actual clearing from around 18Z to 21Z tomorrow from north to
south. These VFR conditions may be short lived as moisture return
ramps up by Tuesday morning.

Overpeck

&&

.HYDROLOGY...

Several flood warnings have been issued for area bayous mainly
along Spring and Cypress Creeks in NW Harris County and Waller
County. Those warnings have been issued with the normal river
flood warning text. An areal flood warning was issued for Mound
Creek and FM362 just south of US290 near the town of Waller since
this is a new gage point from HCFCD.

Overpeck

&&

.PREV DISCUSSION /Issued 359 PM CST Sun Feb 25 2018/...

.SHORT TERM [Tonight Through Tuesday]...

Radar imagery this afternoon shows most of the shower and
thunderstorm activity north of I-10, continuing to move to the
northeast. The precipitation is situated just north of the region
with the tightest moisture gradient. The shortwave that can be
seen on GOES-16 low level water vapor imagery should continue to
shift east of the region. Expect the best chance for coverage after
sunset to slide east of I-45, as precipitation begins to clear
from northwest to southeast. Training storms similar to what we
have seen this afternoon will still be possible in the areas with
best overall precip coverage. As a result, an additional 1-2
inches of rainfall will be possible mainly north of I-10 and east
of I-45 tonight. Upper level disturbances embedded in the
southwesterly flow aloft, will continue to propagate across
southeast Texas until Monday also acting to provide dynamic
forcing for shower and thunderstorm development.

Additionally, another line of storms can be seen developing over
south central Texas this afternoon. Short term guidance is
struggling to get a handle on this line of storms. An areal flood
advisory has been issued for northern Austin and southern
Washington counties extending further east into northern
Montgomery county to account for the rainfall that has already
fallen, and any additional rainfall that may move over this
region. Any additional rainfall will only aggravate already
swollen creeks or streams and may result in additional localized
road impacts. The areal flood advisory is in effect until 630 PM
this evening.

The lingering frontal boundary acting as an axis of convergence
remains just south of I-10 this afternoon. This boundary will
have a hard time pushing much further north, as surface high
pressure attempts to build into the region. This drier airmass
will help to scoot the boundary offshore this evening and into
the overnight hours. The frontal boundary will slowly slide
south this evening. Short term guidance such as the HRRR, RAP13,
and Texas Tech WRF place the boundary in the nearshore waters
between 00-06Z Monday. Showers could linger over the coastal
waters Monday morning depending on how far the frontal boundary
moves offshore. High pressure will hold tight further inland,
allowing precipitable waters to fall between 0.4-0.9 inches.

Moisture returns to the forecast on Tuesday, as precipitable water
values climb back up to between 1.2-1.4 inches. A coastal trough
will transition north by Tuesday afternoon, and provide a focus
for shower and thunderstorm development.

Hathaway

.LONG TERM [Wednesday Through Sunday]...

The next cold front arrives late Wednesday evening. Precipitation
will be possible out head of this system as the front moves
through the area. Global guidance is in better agreement regarding
the timing of this frontal passage. At this time, it appears the
front should make it off the coast as upper level ridging over
the southern Gulf of Mexico weakens, and a trough deepens across
the midwest. Thursday into the weekend will be on the dry side.
Behind the front, high temperatures will range in the upper 60s to
lower 70s. Low temperatures will also fall into the mid 40s to
50s.

Hathaway

.MARINE...

Visibilities have generally remained in the 3-6 mile range along the
coast today with a stalled frontal boundary located north of
Galveston. Expect this boundary to begin to shift off the coast
tonight, resulting in increasing northeasterly winds and a brief end
to the sea fog threat as it pushes into the Gulf and stalls again on
Monday. Caution or advisory flags may be needed for the coastal
waters on Monday as a result. As the front lifts back north on
Tuesday, the threat for sea fog will return and persist through
Thursday before the next cold front moves off the coast. Elevated
offshore flow will be possible behind the front, with winds
gradually becoming onshore during the upcoming weekend.

Huffman

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  51  70  55  71  64 /  20  10  10  60  30
Houston (IAH)          54  73  58  76  67 /  60  10  10  50  20
Galveston (GLS)        60  70  64  74  67 /  40  10  10  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

NEAR TERM...08
SHORT TERM...08
LONG TERM...Huffman
AVIATION...Overpeck
HYDROLOGY...Overpeck
Hazardous weather outlook, Feb 25, 4:01 PM CST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
401 PM CST Sun Feb 25 2018

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262215-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
401 PM CST Sun Feb 25 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Periods of rain with embedded thunderstorms can be expected this
evening. Localized heavy rainfall will be possible where any
training stronger cells develop. The primary threat is minor
street flooding and along low water crossings. Otherwise, patchy
sea fog will reduce visibilities at times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ330-335-350-355-370-375-262215-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
401 PM CST Sun Feb 25 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Tonight

Patchy of sea fog near the coast and bays will continue. Visibility
will be reduced below 1 mile at times. A front, along with scattered
showers and thunderstorms will push off the coast later tonight
bringing a temporary end to the fog threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Small Craft Advisory may be required offshore on Monday for
elevated northeast winds and seas. Chances of sea fog will
increase Tuesday through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Feb 25, 1:55 PM CST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
155 PM CST SUN FEB 25 2018

TXZ177-195>199-252045-
Walker TX-Washington TX-Brazos TX-Grimes TX-Burleson TX-
Montgomery TX-
155 PM CST SUN FEB 25 2018

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BURLESON...CENTRAL
GRIMES...NORTHEASTERN WASHINGTON...SOUTHEASTERN BRAZOS...NORTHWESTERN
MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES UNTIL 245 PM CST...

At 154 PM CST, Doppler radar was tracking a strong thunderstorm near
Millican, or 11 miles west of Navasota, moving northeast at 55 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Southern College Station, Navasota, Bedias, Millican, Anderson,
Wellborn, Roans Prairie, Independence, Richards and Carlos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3026 9635 3051 9645 3089 9576 3060 9557
TIME...MOT...LOC 1954Z 234DEG 49KT 3040 9629

Hathaway

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 7:44 PM CSTRiver Flood WarningHGXHarris, Montgomery30 hr
Feb 25, 11:34 PM CSTDense Fog AdvisoryHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 10 more10 hr
Feb 26, 2:08 AM CSTMarine Dense Fog AdvisoryHGX7 hr
Feb 26, 5:30 AM CSTAreal Flood WarningHGXWaller6 hr
Feb 26, 9:22 AM CSTRiver Flood WarningHGXChambers, Liberty9 days
Feb 26, 9:41 AM CSTRiver Flood WarningHGXMontgomery43 hr
Feb 26, 11:29 AM CSTAreal Flood WarningHGXWaller3 hr
Feb 26, 2:11 PM CSTRiver Flood WarningHGXChambers, Liberty20 days

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.